Rib crusher

I'm currently on depo provera to 'treat' my endometriosis and every month in the last month the cartilage around my rubs seemingly swells up. Usually it just really really really stings, however this months new and exciting symptom is i couldn't breath.

Anyone else experience this in general or on depo? Any advice you could dispense would be great.

Georgie P

2 Replies

oldestnewest
  • Please speak to your GP about this. If cartilage is swelling, then it could be a sign of Costochondritis and needs investigation.

    you can retrain your breathing from the lungs to stomach breathing, some people are natural stomach breathers but lots are not and athletes often have to retrain to be stomach breathers.

    That is using your stomach muscles to expand the tummy pulling the lungs downwards rather than expanding the ribcage to inflate the lungs.

    It is something I do naturally, no heaving bossom for me!!

    This can help your breathing a great deal when the rib cage gets 'frozen' with swelling and makes rib cage breathing very difficult indeed.

    There are 4 previously reported cases of the drug in depo-provera, medroxyprogesterone being suspected as the cause of costochondritis.

    Which is very rare but not unheard of. I suspect your GP will take you off the Depo and hopefully that will resolve the problem.

    But any difficulties with breathing or chest pains must be investigated.

    The one to be aware of with endo is Catamenial Pneumothorax.

    A collapsed lung or partially collapsed lung occurs when air escapes from the lung. The air then fills the space outside of the lung, between the lung and chest wall. This buildup of air puts pressure on the lung, so it cannot expand as much as it normally does when you take a breath. A small collapse can go away on its own without intervention- perhaps just extra oxygen to help you breath but that is at early stage.

    When this happens when you have a period it is called Catamenial Pneumothorax and while a relatively rare complication of having endo, it is the most serious, because left untreated is can progressively get worse and can be life threatening.

    If you still find you have a monthly problem after stopping Depo - please urgently speak to your GP for referral to an endo centre. Endo on the diaphragm can grow through to the lung cavity.

    Sincerely hope that by stopping Depo- you don't have to have this reaction any more. Scary stuff not being able to breath.

  • Thank you so much impatient, I'm seeing my GP Monday!

You may also like...